Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 30, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 30, 1998, 7:05 PM CDT for Clark County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 1998, 7:05 PM CDT (00:05 UTC)
- Expired
- Apr 30, 1998, 8:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Clark County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662 WUUS1 KSPI 010006 SVRSPI ILC023-010100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 705 PM CDT THU APR 30 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR CLARK COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 800 PM CDT * AT AT 704 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTH OF MARSHALL...MOVING NORTH AT 25 MPH. * THIS STORM IS EXPECTED TO AFFECT AREAS AROUND... MARSHALL WALNUT PRAIRIE WEST UNION THIS STORM WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:48 PM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Apr 30, 1:48 PM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 148 PM CDT THU APR 30 1998 SCT CONVECTION FIRING UP ACRS MOST OF CWA...XCPT FOR XTRM SE. LOOKS LIKE JUST BRIEF HVY RAIN. LACK OF SUN OVR CWA TODAY SHUD KEEP CONVECTION A LTL MORE IN LINE THAN WAS THE CASE YESTERDAY. ALTHO SOME AREAS MAY SEE BRIEF HVY RAIN...DONT REALLY FEEL NEED FOR FLASH FLOOD WATCH TO CONTINUE IN ERN CWA. ETA POINTS TO SFC LOW OVR LWR OH VLY TO MOVE NWD TO ERN IL BY TMRW MORN. WITH NO DRYING IN THE CARDS...SHUD SEE CONTD SHRA/TSRA INTO EVE HRS...WITH SHRA OVRNITE INTO TMRW. FWC TEMPS CONSISTENT WITH CURR ZFP...AND SEE NO RSN TO DEVIATE. FAN MINS LOOK TOO LOW WITH CLD CVR TO REMAIN OVRNITE...AND NO ADVECTION OF DRIER AIR. PIA 52/68 75 SPI 52/68 75 DEC 52/68 75 CMI 52/68 75 LWV 54/68 75 HEDGES
In the hours before
Special weather statement, Apr 30, 4:17 PM CDT, 2 hours 48 minutes before
ILZ051>053-302215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 417 PM CDT THU APR 30 1998 ...FUNNEL CLOUDS SIGHTED OVER PORTIONS OF CENTRAL ILLINOIS... AT 410 PM...SEVERAL UNCONFIRMED REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED FROM THE PUBLIC BETWEEN THE STONINGTON AND BLUE MOUND AREAS OF NORTHEAST CHRISTIAN AND SOUTHWEST MACON COUNTY. MOVEMENT OF THESE REPORTED FUNNELS WERE TO THE NORTH NORTHWEST AT 20 MPH. ATMOSPHERIC CONDITIONS EXIST ACROSS CENTRAL ILLINOIS THAT FAVOR FORMATION OF WEAK CYCLONIC CIRCULATIONS. COLD AIR ALOFT AND WARM AIR AT THE SURFACE IS CAUSING WEAK INSTABILITY IN THE ATMOSPHERE. THIS IS HELPING TO CREATE THE SHOWERS AND THUNDERSTORMS OVER CENTRAL ILLINOIS THIS AFTERNOON. WEAK CYCLONIC CIRCULATIONS IN SOME STORMS...MAY CREATE FUNNEL CLOUDS...SOME OF WHICH MAY BECOME WEAK SHORT-LIVED TORNADOES AS THEY BRIEFLY TOUCH DOWN...POSSIBLY CAUSING MINOR DAMAGE. STAY ALERT...KEEP AN EYE ON THE SKY AND BE PREPARED TO MOVE QUICKLY TO A SUBSTANTIAL BUILDING IF A FUNNEL CLOUD DOES APPROACH THE GROUND. GOETSCH
Special weather statement, Apr 30, 4:17 PM CDT, 2 hours 48 minutes before
ILZ051>053-302215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 417 PM CDT THU APR 30 1998 ...FUNNEL CLOUDS SIGHTED OVER PORTIONS OF CENTRAL ILLINOIS... AT 410 PM...SEVERAL UNCONFIRMED REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED FROM THE PUBLIC BETWEEN THE STONINGTON AND BLUE MOUND AREAS OF NORTHEAST CHRISTIAN AND SOUTHWEST MACON COUNTY. MOVEMENT OF THESE REPORTED FUNNELS WERE TO THE NORTH NORTHWEST AT 20 MPH. ATMOSPHERIC CONDITIONS EXIST ACROSS CENTRAL ILLINOIS THAT FAVOR FORMATION OF WEAK CYCLONIC CIRCULATIONS. COLD AIR ALOFT AND WARM AIR AT THE SURFACE IS CAUSING WEAK INSTABILITY IN THE ATMOSPHERE. THIS IS HELPING TO CREATE THE SHOWERS AND THUNDERSTORMS OVER CENTRAL ILLINOIS THIS AFTERNOON. WEAK CYCLONIC CIRCULATIONS IN SOME STORMS...MAY CREATE FUNNEL CLOUDS...SOME OF WHICH MAY BECOME WEAK SHORT-LIVED TORNADOES AS THEY BRIEFLY TOUCH DOWN...POSSIBLY CAUSING MINOR DAMAGE. STAY ALERT...KEEP AN EYE ON THE SKY AND BE PREPARED TO MOVE QUICKLY TO A SUBSTANTIAL BUILDING IF A FUNNEL CLOUD DOES APPROACH THE GROUND. GOETSCH
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.